Log in
Breast Cancer Haven
2,360 members β€’ 1,283 posts

Tamoxifen & hot flushes

Hi everyone

Was put on Letrozole but the side effects were too bad so it was changed to Tamoxifen been on its since 18th July and almost immediately I was a bit better but as time has gone it they hot flushes have been increasing 16 has been the worst in 1 day lasting from 10 to 20 mins from the soles of my feet to the top of my head with my forehead leaking like a sieve ... have bought 3 small personal fans from M & S one upstairs 1 downstairs and one in a box to take out with me - was at my local Macmillan centre Lynda Jackson at Mount Vernon hospital - talking with a staff member - she suggested cutting the tablet in half and taking it twice a day - she said other ladies had said it worked - well guess what it did - have gone from upto 16 a day to between 3 and 7 - my local pharmacist said it was perfectly OK to do this - I am pleased and its only been 6 days since I halved the tablet - just with a sharp kitchen knife - it may not work for everyone but I thought it was at least sharing - if it works for just one of you -

I used to take mine at night so when I changed to twice a day I did not take the morning after wait until the evening to start with half tablet

luv and hugs Diane

12 Replies
oldest β€’ newest

Hi.I will try that tip cutting tablet in half and see if it works for me.

Reply

Hi Diane, I am on Letrozole, the flushes are random and not a problem. Lethargy, emotional, lack of motivation etc etc I wonder if halving Letrozole will help? Am happy for you xx

Reply

Hi

All u can do is try it - it seems to be working for me so far - try to keep 12 hrs. between each half

I was having awful muscle pans legs body arms with the Letrozole as well as flooding the place with the sweats ... rotflmao ...

Diane

Reply

Oh wow Diane thanks for this! Been on tamoxifen since 25 May and this past month they seem to have quadrupled! Now getting them in the night and sweating much more. I was hoping to change to a previous manufacturer but prefer this idea in case I get Wockhardt made tamoxifen again.

What I found online previously indicated that Wockhardt manufactured tamoxifen has a reputation for causing lots of hot flushes and my joint paint has also got a lot worse (tho I did a yoga class last week and the pain completely disappeared for a short while πŸ‘πŸ»).

RelonChem manufactured tamoxifen seems agreeable to me too.

Thank you very much indeed for this Diane. Keep well xx

Reply

Totally agree Deb, I hate Wokhardt Tamoxifen, and seem much better with RelonChem, so much so that I've requested not to have Wockhardt at the pharmacy... (don't think they pay much attention though!)

1 like
Reply

Talked it over with pharmacist and she said to try halving tablet before changing brands I too am using Wockhert brand so far still not as many as before

Diane

1 like
Reply

Ladies just for your info- I had terrible flushes on Tamoxifen. Accu puncture helped no end.

May be worth a try.

Lots of love to all you courageous ladies.

1 like
Reply

Hi squeezebox

Have been advised you have to wait 6 months after end of RT before accupunture can be considered that's about another 8 or so weeks away!

Reply

Hi , I wonder why the six months ? It was never discussed before my acupuncture at the local cancer centre and acupuncture is used as an anti-nausea treatment during radiotherapy for some cancers ?

Reply

UPDATE

well it's about 3 weeks since I started cutting my tablets in half and taking them twice a day as I mentioned - as time has gone on the hot flushes/sweating are improving by the week - yes they are still appearing but nowhere near as freQuently or lasting as long in time as they were also my for head does not seem to be leaking like it was ... lol

I checked on the "patient information" leaflet and it says it comes in a 10mg does so when I a due next prescription am going to ask Dr. To give me them will save me the bother of cutting them

Hugs Diane

1 like
Reply

Hi Diane, did you check with your oncologist regarding cutting pill in half and the effectiveness? Love Marina x

Reply

Hi

No I hadn't done so - as I said I asked my local pharmacist who i am on extremely good terms with - and she said there was no pharmaceutical reason why I should NOT CUT THE TABLETS IN HALF -

I had 3 month check in with my BCN and told them and they were perfectly happy for me to continue cutting them in half - has written in my notes also - I dont have to see oncologist unless anyone else thinks it is necessary.

have a very close relative who is in the medical profession and their opinion is the same if its working carry on -

I just put this out there maybe in the hope it may help someone like it has me - as I stated originally this was suggested to me by the Macmillan centre at Mount Vernon hospital.

Diane

Reply

You may also like...